Alert archive / Montana / Snow Advisories in 2008
Snow Advisory 13, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Feb 2, 2008, 2:35 PM MST for Granite County, Missoula County, Ravalli County, Montana; Clearwater County, Idaho County, Lemhi County, Idaho. It took effect at Feb 3, 2008, 2:57 AM MST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2008, 2:35 PM MST (21:35 UTC)
- In effect from
- Feb 3, 2008, 2:57 AM MST
- Expired
- Feb 4, 2008, 5:00 AM MST
- In force
- 26 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Granite County, MT, Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 103 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 022135 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 235 PM MST SAT FEB 2 2008 .THE NEXT IN A SERIES OF PACIFIC WEATHER SYSTEMS WILL BE IMPACTING NORTH CENTRAL IDAHO AND PORTIONS OF WEST CENTRAL MONTANA SUNDAY AND SUNDAY NIGHT. THE PRIMARY AREA OF CONCERN WILL BE THE IDAHO PANHANDLE AND BITTERROOT MOUNTAINS WITH MODERATE AMOUNTS OF SNOW. AS THE WIND FLOW BECOMES MORE NORTHWESTERLY SUNDAY NIGHT EXPECT SNOW INTENSITY TO INCREASE ACROSS THE CAMAS PRAIRIE AREA...AS WELL AS THE BENCHES AND FOOTHILLS OF WESTERN IDAHO AND CLEARWATER COUNTIES. IDZ005-030530- /O.CAN.KMSO.SN.Y.0012.000000T0000Z-080203T1200Z/ /O.NEW.KMSO.SN.Y.0013.080203T1200Z-080204T1200Z/ NORTHERN CLEARWATER MOUNTAINS- 135 PM PST SAT FEB 2 2008 ...SNOW ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY. NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BETWEEN EARLY SUNDAY MORNING AND EARLY MONDAY MORNING. LOCATIONS MOST IMPACTED WILL BE IN THE ELK RIVER...PIERCE AND HEADQUARTERS AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ004-022245- /O.CAN.KMSO.SN.Y.0012.000000T0000Z-080203T1200Z/ LOWER CLARK FORK REGION- 235 PM MST SAT FEB 2 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. $$ IDZ006-030530- /O.NEW.KMSO.SN.Y.0013.080203T1200Z-080204T1200Z/ SOUTHERN CLEARWATER MOUNTAINS- 135 PM PST SAT FEB 2 2008 ...SNOW ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY. NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BETWEEN EARLY SUNDAY MORNING AND EARLY MONDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ007-008-030530- /O.NEW.KMSO.SN.Y.0013.080204T0000Z-080204T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 135 PM PST SAT FEB 2 2008 ...SNOW ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. NEW SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED BETWEEN SUNDAY AFTERNOON AND EARLY MONDAY MORNING. LOCATIONS IMPACTED INCLUDE OROFINO...GRANGEVILLE AND THE CAMAS PRAIRIE AS WELL AS THE US HIGHWAY 12 AND HIGHWAY 95 CORRIDORS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-030530- /O.NEW.KMSO.SN.Y.0013.080204T0000Z-080204T1200Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 235 PM MST SAT FEB 2 2008 ...SNOW ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM SUNDAY TO 5 AM MST MONDAY. NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BETWEEN SUNDAY AFTERNOON AND EARLY MONDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
5 follow-up statements
000 WWUS45 KMSO 030322 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 822 PM MST SAT FEB 2 2008 .THE NEXT IN A SERIES OF PACIFIC WEATHER SYSTEMS WILL BE IMPACTING NORTH CENTRAL IDAHO AND PORTIONS OF WEST CENTRAL MONTANA SUNDAY AND SUNDAY NIGHT. THE PRIMARY AREA OF CONCERN WILL BE THE IDAHO PANHANDLE AND BITTERROOT MOUNTAINS WITH MODERATE AMOUNTS OF SNOW. AS THE WIND FLOW BECOMES MORE NORTHWESTERLY SUNDAY NIGHT EXPECT SNOW INTENSITY TO INCREASE ACROSS THE CAMAS PRAIRIE AREA...AS WELL AS THE BENCHES AND FOOTHILLS OF WESTERN IDAHO AND CLEARWATER COUNTIES. IDZ005-006-031200- /O.CON.KMSO.SN.Y.0013.080203T1200Z-080204T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 722 PM PST SAT FEB 2 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY. NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BETWEEN EARLY SUNDAY MORNING AND EARLY MONDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ007-008-031200- /O.CON.KMSO.SN.Y.0013.080204T0000Z-080204T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 722 PM PST SAT FEB 2 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. NEW SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED BETWEEN SUNDAY AFTERNOON AND EARLY MONDAY MORNING. LOCATIONS IMPACTED INCLUDE OROFINO...GRANGEVILLE AND THE CAMAS PRAIRIE AS WELL AS THE US HIGHWAY 12 AND HIGHWAY 95 CORRIDORS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-031200- /O.CON.KMSO.SN.Y.0013.080204T0000Z-080204T1200Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 822 PM MST SAT FEB 2 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM SUNDAY TO 5 AM MST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM SUNDAY TO 5 AM MST MONDAY. NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BETWEEN SUNDAY AFTERNOON AND EARLY MONDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 030957 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 257 AM MST SUN FEB 3 2008 .THE NEXT IN A SERIES OF WINTER WEATHER SYSTEMS WILL MOVE ACROSS NORTH CENTRAL IDAHO AND WESTERN MONTANA TODAY AND TONIGHT. MODERATE SNOWFALL ACCUMULATIONS ARE EXPECTED AS THE SYSTEM MOVES SOUTHEAST ACROSS THE AREA. BOTH MOUNTAINS AND VALLEYS WILL BE IMPACTED. IDZ010-032200- /O.EXB.KMSO.SN.Y.0013.080203T2100Z-080204T1200Z/ EASTERN LEMHI COUNTY- 257 AM MST SUN FEB 3 2008 ...SNOW ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST MONDAY. NEW SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BETWEEN THIS AFTERNOON AND EARLY MONDAY MORNING. THE US HIGHWAY 93 CORRIDOR FROM GIBBONSVILLE TO LOST TRAIL PASS...AS WELL AS RECREATION AREAS NEAR MOCCASIN CREEK ROAD AND CARMEN CREEK ROAD WILL BE IMPACTED BY THIS EVENT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ007-008-032200- /O.EXT.KMSO.SN.Y.0013.080203T2100Z-080204T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 157 AM PST SUN FEB 3 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST MONDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST MONDAY. NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BETWEEN THIS AFTERNOON AND EARLY MONDAY MORNING. LOCATIONS IMPACTED INCLUDE THE CAMAS PRAIRIE...OROFINO AND THE US HIGHWAY 95 CORRIDOR BETWEEN THE WHITEBIRD GRADE AND RIGGINS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-032200- /O.EXT.KMSO.SN.Y.0013.080203T2100Z-080204T1200Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 257 AM MST SUN FEB 3 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST MONDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST MONDAY. NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BETWEEN THIS AFTERNOON AND EARLY MONDAY MORNING. AREAS IMPACTED BY THIS EVENT INCLUDE LOLO PASS AND LOST TRAIL PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ005-006-032200- /O.CON.KMSO.SN.Y.0013.080203T1200Z-080204T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 157 AM PST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 AM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 AM PST MONDAY. NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BETWEEN THIS MORNING AND EARLY MONDAY MORNING. THE US HIGHWAY 12 CORRIDOR BETWEEN LOWELL AND LOLO PASS WILL BE IMPACTED BY THIS EVENT. ELK CITY...RED RIVER HOT SPRINGS AND DIXIE WILL ALSO BE IMPACTED A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 032107 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 207 PM MST SUN FEB 3 2008 .A PAIR OF WEATHER SYSTEMS WILL BE IMPACTING PARTS OF THE NORTHERN ROCKIES DURING THE NEXT COUPLE OF DAYS. FIRST...A LOW PRESSURE SYSTEM TRACKING THROUGH SOUTHERN IDAHO WILL BE BRINGING MODERATE AMOUNTS OF SNOWFALL TO NORTH CENTRAL IDAHO AND PORTIONS OF WEST CENTRAL MONTANA TONIGHT. A SECOND PACIFIC SYSTEM WILL BE SPREADING SNOW INTO NORTHWEST MONTANA AND THE IDAHO PANHANDLE LATE TUESDAY THROUGH WEDNESDAY MORNING. IDZ005-040500- /O.NEW.KMSO.WS.A.0008.080205T2100Z-080206T1800Z/ /O.CON.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ NORTHERN CLEARWATER MOUNTAINS- 107 PM PST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY EARLY MONDAY MORNING. PIERCE AND HEADQUARTERS WILL BE IMPACTED BY THIS SYSTEM. ALSO...A WINTER STORM WATCH HAS BEEN ISSUED FOR ADDITIONAL SNOW ACCUMULATIONS EXPECTED TO BEGIN TUESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY MORNING. MODERATE TO HEAVY SNOWFALL IS POSSIBLE WITH THIS SECOND POTENT STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IDZ006-040500- /O.CON.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ SOUTHERN CLEARWATER MOUNTAINS- 107 PM PST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY EARLY MONDAY MORNING. THE U.S. HIGHWAY 12 CORRIDOR BETWEEN LOWELL AND LOLO PASS WILL BE IMPACTED BY THIS EVENT. ELK CITY...RED RIVER HOT SPRINGS AND DIXIE WILL ALSO BE IMPACTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ007-008-040500- /O.CON.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 107 PM PST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY EARLY MONDAY MORNING. LOCATIONS IMPACTED INCLUDE THE CAMAS PRAIRIE...OROFINO AND U.S. HIGHWAY 95 OVER THE WHITE BIRD GRADE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ010-040500- /O.CON.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ EASTERN LEMHI COUNTY- 207 PM MST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY ABOVE 5000 FEET... A SNOW ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. NEW SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY EARLY MONDAY MORNING. LOST TRAIL PASS AND HIGHWAY 28 GOING OVER THE GILMORE GRADE WILL BE MOST IMPACTED BY THIS SYSTEM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-040500- /O.CON.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 207 PM MST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY ABOVE 5000 FEET... A SNOW ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED BY EARLY MONDAY MORNING. AREAS MOST IMPACTED BY THIS EVENT INCLUDE LOLO PASS AND HIGHWAY 93 LEADING UP TO LOST TRAIL PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-004-040500- /O.NEW.KMSO.WS.A.0008.080205T2100Z-080206T1800Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 207 PM MST SUN FEB 3 2008 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. STEADY SNOW IS EXPECTED TO DEVELOP ACROSS NORTHWEST MONTANA TUESDAY AFTERNOON AS YET ANOTHER PACIFIC SYSTEM APPROACHES FROM THE WEST. SNOW MAY BECOME HEAVY AT TIMES TUESDAY NIGHT WITH THE PASSAGE OF THIS SYSTEM. THERE IS A POTENTIAL FOR MODERATE TO HEAVY SNOW ACCUMULATIONS TO OCCUR NOT ONLY IN THE MOUNTAINS...BUT VALLEYS COULD ALSO BE IMPACTED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS45 KMSO 040437 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 937 PM MST SUN FEB 3 2008 .A PAIR OF WEATHER SYSTEMS WILL BE IMPACTING PARTS OF THE NORTHERN ROCKIES DURING THE NEXT COUPLE OF DAYS. FIRST...A LOW PRESSURE SYSTEM TRACKING THROUGH SOUTHERN IDAHO WILL BE BRINGING MODERATE AMOUNTS OF SNOWFALL TO NORTH CENTRAL IDAHO AND PORTIONS OF WEST CENTRAL MONTANA TONIGHT. A SECOND PACIFIC SYSTEM WILL BE SPREADING SNOW INTO NORTHWEST MONTANA AND THE IDAHO PANHANDLE LATE TUESDAY THROUGH WEDNESDAY MORNING. IDZ005-041200- /O.CON.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ /O.CON.KMSO.WS.A.0008.080205T2100Z-080206T1800Z/ NORTHERN CLEARWATER MOUNTAINS- 837 PM PST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY EARLY MONDAY MORNING. PIERCE AND HEADQUARTERS WILL BE IMPACTED BY THIS SYSTEM. ALSO...A WINTER STORM WATCH HAS BEEN ISSUED FOR ADDITIONAL SNOW ACCUMULATIONS EXPECTED TO BEGIN TUESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY MORNING. MODERATE TO HEAVY SNOWFALL IS POSSIBLE WITH THIS SECOND POTENT STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IDZ006-041200- /O.CON.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ SOUTHERN CLEARWATER MOUNTAINS- 837 PM PST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY EARLY MONDAY MORNING. THE U.S. HIGHWAY 12 CORRIDOR BETWEEN LOWELL AND LOLO PASS WILL BE IMPACTED BY THIS EVENT. ELK CITY...RED RIVER HOT SPRINGS AND DIXIE WILL ALSO BE IMPACTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ007-008-041200- /O.CON.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 837 PM PST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY EARLY MONDAY MORNING. LOCATIONS MOST IMPACTED INCLUDE THE GRANGEVILLE AREA AND U.S. HIGHWAY 95 OVER THE WHITE BIRD GRADE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ010-041200- /O.CON.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ EASTERN LEMHI COUNTY- 937 PM MST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY ABOVE 5000 FEET... A SNOW ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. NEW SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY EARLY MONDAY MORNING. LOST TRAIL PASS AND HIGHWAY 28 GOING OVER THE GILMORE GRADE WILL BE MOST IMPACTED BY THIS SYSTEM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-041200- /O.CON.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 937 PM MST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY ABOVE 5000 FEET... A SNOW ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED BY EARLY MONDAY MORNING. AREAS MOST IMPACTED BY THIS EVENT INCLUDE LOLO PASS AND HIGHWAY 93 LEADING UP TO LOST TRAIL PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-004-041200- /O.CON.KMSO.WS.A.0008.080205T2100Z-080206T1800Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 937 PM MST SUN FEB 3 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. STEADY SNOW IS EXPECTED TO DEVELOP ACROSS NORTHWEST MONTANA TUESDAY AFTERNOON AS YET ANOTHER PACIFIC SYSTEM APPROACHES FROM THE WEST. SNOW MAY BECOME HEAVY AT TIMES TUESDAY NIGHT WITH THE PASSAGE OF THIS SYSTEM. THERE IS A POTENTIAL FOR MODERATE TO HEAVY SNOW ACCUMULATIONS TO OCCUR NOT ONLY IN THE MOUNTAINS...BUT VALLEYS COULD ALSO BE IMPACTED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS45 KMSO 041147 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 447 AM MST MON FEB 4 2008 IDZ005-042000- /O.EXP.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ /O.CON.KMSO.WS.A.0008.080205T2100Z-080206T1800Z/ NORTHERN CLEARWATER MOUNTAINS- 347 AM PST MON FEB 4 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... ...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. MODERATE TO HEAVY SNOWFALL IS EXPECTED ALONG WITH A COLD FRONTAL SYSTEM BEGINNING TUESDAY AFTERNOON. 5 TO 12 INCHES OF NEW SNOW IS EXPECTED BY WEDNESDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IDZ006-041300- /O.EXP.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ SOUTHERN CLEARWATER MOUNTAINS- 347 AM PST MON FEB 4 2008 ...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. SNOW SHOWERS MAY BRING AN ADDITIONAL INCH OF SNOW TO THE REGION TODAY. $$ IDZ007-008-041300- /O.EXP.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 347 AM PST MON FEB 4 2008 ...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. SNOW SHOWERS MAY BRING AN ADDITIONAL INCH OF SNOW TO THE REGION TODAY. $$ IDZ010-041300- /O.EXP.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ EASTERN LEMHI COUNTY- 447 AM MST MON FEB 4 2008 ...SNOW ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING ABOVE 5000 FEET... THE SNOW ADVISORY ABOVE 5000 FEET WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. SNOW SHOWERS MAY BRING AN ADDITIONAL INCH OF SNOW TO THE REGION TODAY. $$ MTZ006-041300- /O.EXP.KMSO.SN.Y.0013.000000T0000Z-080204T1200Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 447 AM MST MON FEB 4 2008 ...SNOW ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING ABOVE 5000 FEET... THE SNOW ADVISORY ABOVE 5000 FEET WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. SNOW SHOWERS MAY BRING AN ADDITIONAL INCH OF SNOW TO THE REGION TODAY. $$ MTZ001-004-042000- /O.CON.KMSO.WS.A.0008.080205T2100Z-080206T1800Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 447 AM MST MON FEB 4 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. MODERATE TO HEAVY SNOWFALL IS EXPECTED ALONG WITH A COLD FRONTAL SYSTEM BEGINNING TUESDAY AFTERNOON. 5 TO 12 INCHES OF NEW SNOW IS EXPECTED BY WEDNESDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Feb 2, 9:51 AM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 2, 9:51 AM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
951 AM MST SAT FEB 2 2008
.UPDATE...CANCELLED THE SNOW ADVISORIES FOR THE BITTERROOT
MOUNTAINS AND SOUTHERN CLEARWATER MOUNTAINS. INCREASED CLOUDS FOR
THIS AFTERNOON AND TONIGHT.
&&
.DISCUSSION...THE FAVORED AREA FOR ACCUMULATING SNOW APPEARS TO BE
IN NORTHWEST MONTANA (NEAR THE IDAHO BORDER) AND THE NORTHERN
CLEARWATER MOUNTAINS TODAY AND TONIGHT. MODELS CONTINUE TO SHOW AN
AREA OF ENHANCED ISENTROPIC LIFT OVER NORTHERN IDAHO AND NORTHWEST
MONTANA THIS AFTERNOON AND INTO THE EVENING HOURS. IN ADDITION...A
WEAK SURFACE BOUNDARY REMAINS ACROSS NORTHWEST MONTANA...
POTENTIALLY OFFERING ADDED LOW-LEVEL LIFT THIS AFTERNOON. HAVE
CANCELLED THE SNOW ADVISORIES FARTHER SOUTH WHERE LIFT IS NOT AS
IMPRESSIVE...HOWEVER STILL EXPECTED LESSER SNOW AMOUNTS.
THE NEXT WEATHER FEATURE...CURRENTLY MOVING THROUGH OREGON...WILL
BE TRACKING FARTHER SOUTH ALONG THE IDAHO/NEVADA BORDER TONIGHT.
THERE IS A POTENTIAL FOR SOUTHERN IDAHO COUNTY TO BE IMPACTED
TONIGHT AND SUNDAY. THIS POTENTIAL WILL NEED TO BE MONITORED.
&&
.AVIATION...SNOW SHOWER ACTIVITY WILL OBSCURE MOUNTAINS AND PEAKS
AT TIMES TODAY AND TONIGHT. SCATTERED SNOW SHOWERS WILL IMPACT
AIRFIELDS IN THE VALLEYS...REDUCING VISIBILITIES AND LOWERING
CEILINGS BRIEFLY.
&&
.PREV DISCUSSION... /ISSUED 227 AM MST SAT FEB 2 2008/
DISCUSSION...AN APPROACHING UPPER LEVEL DISTURBANCE WILL ALLOW FOR
THE MOUNTAIN SNOWFALL TO CONTINUE THROUGH TONIGHT AND SUNDAY AS
IT LIFTS MOIST PACIFIC AIR OVER THE MOUNTAINS OF NORTH CENTRAL
IDAHO AND WESTERN MONTANA AND ALSO OVER A STALLED FRONTAL BOUNDARY
THAT IS POSITIONED OVER WESTERN MONTANA. THE STRONG LIFT WILL
ALLOW FOR PRECIPITATION AMOUNTS (AND SNOWFALL AMOUNTS) TO BE
ENHANCED. SNOW ADVISORIES HAVE BEEN ISSUED. IN ADDITION...THE
BITTERROOT AND MISSION VALLEYS COULD SEE SOME LIGHT ACCUMULATIONS
MAINLY THIS AFTERNOON AS WEAK LINES OF SNOW SHOWERS MOVE ACROSS
THE AREA. HIGHLIGHTS ARE NOT ANTICIPATED AT THIS TIME IN THESE
AREAS.
THE SNOW SHOWER ACTIVITY WILL DECREASE IN COVERAGE ON SUNDAY NIGHT
AND MONDAY AS A SOMEWHAT DRIER NORTHERLY FLOW DEVELOPS. A HIGHLY
MODIFIED ARCTIC AIRMASS MAY BRIEFLY CROSS OVER THE DIVIDE ON
MONDAY MORNING. RIGHT NOW IT APPEARS THAT THIS WOULD BE A FAIRLY
DRY FRONT...NOTHING LIKE THE PREVIOUS TWO ARCTIC FRONTS. SINCE
THIS IS NOT A PARTICULARLY COLD AIRMASS...THE TEMPERATURE DROP OFF
IS NOT EXPECTED TO BE MORE THAN 10 OR 15 DEGREES.
RIDGING ON MONDAY NIGHT WILL BRING A QUICK BREAK FROM THE ACTIVE
WEATHER...BUT IT WILL BE SHORT LIVED. OUR NEXT SHORTWAVE WILL SLIDE
IN LATE TUESDAY TO BRING OUR NEXT ROUND OF WINTER WEATHER. MOST OF
THE ENERGY WITH THIS SYSTEM WILL GO SOUTH BUT GOOD ISENTROPIC LIFT
AHEAD OF THE MAIN SYSTEM WILL BRING THE POTENTIAL FOR SNOWFALL TO
MUCH OF NORTHERN IDAHO AND NORTHWEST MONTANA. AS THE JET STREAM
NOSES IN BEHIND THIS SHORTWAVE ANOTHER SHOT OF SNOW CAN BE
EXPECTED EARLY WEDNESDAY. WE WILL STAY IN A NORTHWEST FLOW KEEPING
THE WEATHER ACTIVE UNTIL FRIDAY WHEN SOME RIDGING STARTS TO TAKE
OVER THE FORECAST.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY UNTIL 5 AM MST SUNDAY FOR LOWER CLARK FORK REGION.
ID...SNOW ADVISORY UNTIL 4 AM PST SUNDAY FOR NORTHERN CLEARWATER
MOUNTAINS.
&&
SHORT TERM...MSJ
LONG TERM....LOEFFELBEIN
AVIATION...DE ROSAHazardous weather outlook, Feb 2, 3:26 AM MST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 326 AM MST SAT FEB 2 2008 IDZ005-006-MTZ004-006-022200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 326 AM MST SAT FEB 2 2008 /226 AM PST SAT FEB 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT A MOIST WESTERLY FLOW WILL CONTINUE THROUGH TONIGHT. PLEASE SEE WEATHER.GOV/MISSOULA FOR LATEST HEADLINES .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VIGOROUS WESTERLY FLOW WILL CONTINUE TO BRING STORM SYSTEMS TO THE NORTHERN ROCKIES THROUGH NEXT WEEK. ADDITIONAL WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007>010-MTZ001>003-005-007-043-022200- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- MISSOULA/BITTERROOT VALLEYS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 326 AM MST SAT FEB 2 2008 /226 AM PST SAT FEB 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A MOIST WESTERLY FLOW WILL CONTINUE TONIGHT. PLEASE SEE WEATHER.GOV/MISSOULA FOR LATEST HEADLINES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VIGOROUS WESTERLY FLOW WILL CONTINUE TO BRING STORM SYSTEMS TO THE NORTHERN ROCKIES THROUGH NEXT WEEK. ADDITIONAL WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:22 AM MST | Snow Advisory | MSO | Granite, Mineral, Missoula, Ravalli, Sanders | 11 hr |
Nearby
Snow Advisories in Montana, 2008Snow Advisories in Idaho, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.